MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24673
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Date of event: used (b)(6) 2019 as no event date was provided.Device evaluated by mfr.: a visual and microscopic examination was performed on the returned mustang device.A visual examination of the returned device confirmed that there was a longitudinal tear observed in the balloon material.The longitudinal tear in the balloon stretches for 100mm from the proximal edge of proximal markerband to the middle section of the balloon material.During analysis the investigator did not attempt to advance the device through a 5fr boston scientific sheath due to the condition of the balloon material.A visual and microscopic examination found no damage or any issues with the tip or markerbands of the device which could have contributed to the complaint incident.A visual and tactile examination found no kinks or damage along the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 12sep2019.It was reported that insertion difficulty was encountered.A 6.0 x 200, 75cm mustang balloon catheter was selected for use, but they encountered difficulty in going through the non-bsc 5fr sheath.There were no patient complications reported.However, returned device analysis revealed a longitudinal tear in the balloon.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9141270
Report Number2134265-2019-11841
Device Sequence Number3046194
Product Code LIT
UDI-Device Identifier08714729794509
UDI-Public08714729794509
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2021
Device Model Number24673
Device Catalogue Number24673
Device Lot Number0022616326
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2019
Initial Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1